So its coming up to my 3 year anniversary on testosterone and I thought I would do a post about the shit I wasn’t expecting or didn’t think would happen. Now if you are going to start using T or are on it, I would like to say that everyone’s journey is entirely different and that you might not experience everything that I have said here or maybe stuff that’s completely different. It works differently for different people.
As a content note I will be talking about genitals, body image issues, physical issues and depression.
The first thing I will tell you is this. When people say that you won’t feel anything for a good few months, they were bullshitting when it came to me. Within 2 weeks my voice started cracking and it was painful. Icecream is your friend. For some people when your voice starts changing you will realise that cold liquids might be the only thing you might be able to intake because it hurts to swallow. This is normal and it will pass. If it doesn’t pass after a while contact your doctor.
Secondly. I’m three years in and the acne is still so fucking bad that when I have top surgery I don’t know if I could go shirtless because of how bad it is over my body. This is because the hair folicals are still trying to come through. If you are expecting to be a hairy bear overnight forget it. It will probably take some considerable time unless you have the hairy genetics.
Thirdly, there is a huge brag about how your sex life will get better, and how you will want to do it more. For some people this is not the case what so ever. And its ok if you are not interested in having sex. I know there is sometimes a huge pressure in trans masculine spaces to be sexually confident but its perfectly fine for you not to be. When I started T I was horny 24/7 for about 3 months and then it became pretty low. Its normal. Also its normal for your sexual tastes to change and providing its consenting and legal its perfectly fine to try out those new tastes. Also I would like to say that be prepared for growth. Your clitoris (or dick or penis or how you describe your genitals to make you feel a little more comfortable) may get considerable in size. For me it became really fucking uncomfortable to put up with.
Forthly. There is a huge pressure to start working out and going to the gym with a few trans men. There is also quite a lot of transphobia and sexism in the community. Surprisingly there is a fair bit of toxic masculinity and you do not have to settle for it. Never let someone shame you for your body or how you present. Its your transition.
Fifthly, depression happens. T is not a magical drug that makes every problem go away at the jab of a needle. Whilst some people feel that they are suddenly happier, for others it’s not the case and you are in your right not to be forced to be happy when you are not.
My sixth point is a rare point, but it happened to me and I feel as if I need to share this. There is a slight chance that the shot site you use (if you are on injectables) may waste away. After a period of time the area (mainly your butt) might not be usable. If this is the case you can move to your upper thigh (outside leg not inside). There have been a few admin in trans groups that have been saying that this is misinformation but I am speaking from someone who confirmed this with nurses, doctors, an endocrinology department doctor who specialises in hormones and a gender identity clinic doctor. Your thigh if your arse is too painful or not viable can be used. Remember to always alternate what sides you use also.
Finally. It doesn’t matter what type of T you use, and it doesn’t make you less of a man if you use gel. Don’t let people bully you into what type you use. I had to swap from sustanon to nibedo because sustanon affected me really badly. Its ok to change which T you use also. Just make sure you have regular check ups.
Remember this journey is yours and that everything is different for everyone.
Interesting post, thanks for sharing.
LikeLiked by 1 person